# SDR CA160114002

- Difficulty date: November 30, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 7,513 hours
- Engine: Lyc O540A1D5
- Propeller: Hartzl HCA2VK2
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact
- Part number: 10382584
- Condition: Deformed
- Location: Magneto
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) LEFT ENGINE WOULD NOT START.  TROUBLESHOOTING REVEALED WEAK OCCASIONAL SPARK TO SPARK PLUGS FROM LT MAGNETO. INSPECTION OF MAGNETO REVEALED RETARD CONTACT ASSEMBLY FAULTY.  1 OF THE 2 CONTACTS HAS SEPARATED FROM ITS ARM AND WAS LODGED AGAINST THE OTHER CONTACT.  FURTHER INSPECTION OF THE FAULTY CONTACT ASSY REVEALED THE CONTACT IS RIVETED TO THE ARM DURING MFG. CLOSER EXAMINATION REVEALED THE CONTACT ARM WAS DEFORMED AROUND THE HOLE THE RIVET SIDE OF THE CONTACT PASSES THROUGH.  IT APPEARS THE RIVETING PROCESS WAS FAULTY, LEADING TO THE FAILURE OF THE CONTACT TO STAY SECURED TO THE ARM.  WHEN NEW RETARD CONTACT ASSY WAS INSTALLED AND TIMING CARRIED OUT,  MAGNETO PRODUCED PROPER SPARK AND ENGINE STARTED NORMALLY.
